Jump to content
CrazyBoards.org

IV drip for a headache?


Recommended Posts

I've had what I thought was a really bad sinus infection since June. My face and eyes hurt. it should be noted I am also hyper thyroid right now and my endocrinologist refuses to give me meds. Anyway, I've been on several rounds of antibiotics, steroids, nasal sprays, etc since June and it hasn't gone away. I got referred to an ENT who threw up his hands after my cat scan came back normal and referred me to a neurologist. I saw him wed and his first suggestion was to go straight to the hospital and get on an IV drip to get rid of the headache, then go on prevention. I didn't want to because i currently owe about $400 due to my stupid thyroid. He prescribed me zonegran and some sort of nsaid migraine med, but told me I would probably be back for a hospital referral. I also saw my psychiatrist right after I saw him and she said she had done the IV drip before and you puke your guts out. I would gladly take 5 years off my life to never puke again

I'm on 50mgs of zonegran for 7 days, then I go up to 100mgs. I've been on 50mgs for 2 days and my headache is just as bad as ever and my fucking boss seems to make it worse.

I'm on suspension from my weekend job and am seriously considering just sucking it up and just going to the hospital for this IV drip just to get my face from stopping hurting.

Has anyone done this before? Does it work? Do you really puke your guts out?

Link to comment
Share on other sites

I have been hospitalized for IV treatment of my migraines with DHE - they administered it 3 times a day for 3 days. The co-administer anti-nausea agents because otherwise it would be a puke fest. It's absolutely no fun at all, but if you're out of other options it might work.

Link to comment
Share on other sites

I've gone to the hospital for an I.V. drip. They do administer something for nausea but that's typical of people dealing with headaches. The drip helped me TONS. It didn't make me nauseous, but I was very sleepy until the next day. I know a few people who need the I.V. every now and again.

I would honestly try it.

Link to comment
Share on other sites

I've gone to the hospital for an I.V. drip. They do administer something for nausea but that's typical of people dealing with headaches. The drip helped me TONS. It didn't make me nauseous, but I was very sleepy until the next day. I know a few people who need the I.V. every now and again.

I would honestly try it.

Yup. Didn't get nauseous. If that's a worry then make sure you mention something for nausea.

I go in at least once a year. It just happens sometimes.

And the drowsy bit the day afterwards is good to expect.

Link to comment
Share on other sites

I'm supposed to take 2 100mg zonegran at night for this. Since I'm on suspension, I just tried taking one when I woke up to see if I could split the dose during the week. My headache is gone, but I can't feel my arms and I feel like I'm floating

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...